Alert archive / Tennessee / Flash Flood Warnings in 2024

Flash Flood Warning 28, NWS Nashville, TN

June 30, 2024Robertson County, Sumner County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 30, 2024, 4:57 AM CDT for Robertson County, Sumner County, Tennessee. It was in force for 86 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2024, 4:57 AM CDT (09:57 UTC)
Expired
Jun 30, 2024, 6:23 AM CDT
In force
86 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Robertson County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 31 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 4:58 AM CDTFLOOD1 Ne White House, TNReport from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding.
Jun 30, 5:04 AM CDTFLASH FLOOD1 Ne White House, TNFlooding reported at Kennedy St and Hillwood Dr in White House.
Jun 30, 5:42 AM CDTFLASH FLOOD1 Ese White House, TNCorrects previous flash flood report from 1 S White House. House flooded on Autumn Wood Dr.
Jun 30, 5:42 AM CDTFLASH FLOOD1 S White House, TNHouse flooded in the 300 block of Rolling Acres Dr.
Jun 30, 6:15 AM CDTFLASH FLOOD1 Ese White House, TNCorrects previous flash flood report from White House. Facebook photos show at least one home was flooded and a car overturned in the 300 block of Autumn Wood Dr. An unofficial rainfall measurement of 4.5 was also reported.
Jun 30, 6:15 AM CDTFLASH FLOOD2 E White House, TNMultiple homes flooded on Winchester Ct.
Jun 30, 6:15 AM CDTFLASH FLOODWhite House, TNAt least one home was flooded and a car overturned on Autumn Wood Dr. An unofficial rainfall measurement of 4.5 was also reported.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2024-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2024-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
562 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
2105 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

299 
WGUS54 KOHX 300957
FFWOHX
TNC147-165-301200-
/O.NEW.KOHX.FF.W.0028.240630T0957Z-240630T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
457 AM CDT Sun Jun 30 2024

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Eastern Robertson County in middle Tennessee...
  Northwestern Sumner County in middle Tennessee...

* Until 700 AM CDT.

* At 457 AM CDT, doppler radar indicated stationary thunderstorms 
  producing heavy rain across the warned area around White House and 
  Cross Plains. Emergency management also reported road flooding in 
  Cross Plains. Radar estimates between 2 and 3.5 inches of rain 
  have fallen in the past two hours. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Gallatin, Goodlettsville, White House, Millersville, Cross Plains, 
  Orlinda and Cottontown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3659 8688 3665 8659 3662 8655 3638 8647
      3634 8670 3641 8675

FLASH FLOOD...OBSERVED

$$

Shamburger
1 follow-up statement
566 
WGUS74 KOHX 301123
FFSOHX

Flash Flood Statement
National Weather Service Nashville TN
623 AM CDT Sun Jun 30 2024

TNC147-165-301133-
/O.CAN.KOHX.FF.W.0028.000000T0000Z-240630T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Robertson TN-Sumner TN-
623 AM CDT Sun Jun 30 2024

...FLASH FLOOD WARNING IS CANCELLED FOR EASTERN ROBERTSON AND 
NORTHWESTERN SUMNER COUNTIES...

Heavy rain has ended across the area and flash flooding is no longer 
expected to pose a threat. However, waters will take time to recede 
so please continue to heed any remaining road closures.

&&

LAT...LON 3659 8688 3665 8659 3662 8655 3638 8647
      3634 8670 3641 8675

$$

Shamburger

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:40 AM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 30, 2:40 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
240 AM CDT Sun Jun 30 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today through Tonight)
Issued at 206 AM CDT Sun Jun 30 2024

Radar this morning shows widely scattered showers and a few
thunderstorms popping up along and north of I-40. This activity is
occurring ahead of a cold front currently across the Midwest that
will sink southward later today and tonight. A very humid airmass
is in place across the midstate this morning with dewpoints in
the 70s to near 80, so anticipating additional scattered showers
and storms to bubble up through the morning mainly over our
northern half. By midday into the afternoon, more widespread
showers and storms are expected to develop along and south of
I-40 per the HRRR model, before all activity moves south of the
area this evening thanks to the incoming front. Forecast
soundings show MLCAPE values peaking near 2000 J/Kg in our south
this afternoon with very high PWAT values well over 2 inches.
Therefore, even though we are not outlooked by SPC, some of the
storms this afternoon could get strong with damaging wet
microburst winds possible.

Precipitation and associated cloud cover today will keep
temperatures down considerably from yesterday with highs only in
the 80s to low 90s. Subsequently, heat index values look to stay
well below our widespread 105+ criteria except perhaps in our
southwest counties - so I've trimmed the north and east sides of
the Heat Advisory accordingly in coordination with MEG and HUN.
Regardless, will still be hot and very humid throughout Middle
Tennessee today. Much drier and cooler air will filter into the
region tonight with dewpoints falling into the 50s, so
temperatures will see a dramatic change from the past few nights
with lows in the upper 50s to low 60s.

&&

.LONG TERM...
(Monday through next Sunday)
Issued at 206 AM CDT Sun Jun 30 2024

Monday and Monday night both look fantastic thanks to the cool
and dry airmass arriving from the north, with temperatures running
well below normal for the first part of July. Highs are only
expected to reach the upper 70s to mid 80s on Monday, with lows
once again dropping into the upper 50s to low 60s. Unfortunately
this brief cooldown will be shortlived as an H5 ridge centered
over the Arklatex builds eastward into the Tennessee Valley, with
the heat and a gradual return of deeper low level moisture
arriving for Tuesday. Highs will be 5-10 degrees above Monday's
readings in the mid 80s to mid 90s, with lows Tuesday night in the
mid 60s to mid 70s.

The upper ridge will remain in place for Wednesday before shifting
south of the state the rest of the week as the upper level jet
stream sinks southward into the Midwest. This pattern will favor
continued heat and humidity through the extended forecast but not
as hot as we have seen the past couple of weeks, with highs
generally in the low to mid 90s. There will also be a notable
increase in rain chances, with chance to likely pops from
Thursday through Saturday. By Sunday, another weak cold front is
currently indicated by 00Z guidance to move through the region,
which should lower or briefly stop our rain chances towards the
end of the current forecast period.

&&

.AVIATION...
(06Z TAFS)
Issued at 1222 AM CDT Sun Jun 30 2024

For the most part VFR conditions expected through the TAF period.
A cold front is trying to work its way through the mid south and
Tennessee overnight and into the day on Sunday. It is summertime
and cold fronts tend to loose umph this time of year. Some TS may
be possible this morning/afternoon with this front. Confidence is
not all that great so indicated the best time with P6SM -SHRA/VCTS.
Wanted to try and give the best indication for time as 06Z TAFs
tend to be utilized for planning purposed for the day. The only
way conditions won/t stay VFR at a TAF site is if a thunderstorms
passes directly over a terminal. In this case the storms should
move in such that they won/t be long lived.

Winds will be NW and swing around to N with the weak frontal
passage. High resolution models are indicating some gusty winds
after sunset /after 01/00Z/. Haven/t gone as gusty as models
indicate.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      92  63  85  63 /  60   0   0   0
Clarksville    88  60  82  60 /  40   0   0   0
Crossville     87  57  80  57 /  70  20   0   0
Columbia       92  62  85  60 /  70  10   0   0
Cookeville     87  59  79  59 /  70  20   0   0
Jamestown      85  58  78  57 /  70  20   0   0
Lawrenceburg   92  62  83  60 /  70  10   0   0
Murfreesboro   92  62  85  60 /  70  10   0   0
Waverly        89  61  81  61 /  40   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 11 AM this morning to 6 PM CDT this evening
for Bedford-Giles-Lawrence-Lewis-Marshall-Maury-Wayne.

&&

SHORT TERM...Shamburger
LONG TERM....Shamburger
AVIATION.....12

In the hours before

Special weather statement, Jun 30, 4:05 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Nashville TN
405 AM CDT Sun Jun 30 2024

TNZ007-008-028-300930-
Robertson TN-Wilson TN-Sumner TN-
405 AM CDT Sun Jun 30 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SUMNER...NORTHWESTERN
WILSON AND SOUTHEASTERN ROBERTSON COUNTIES THROUGH 430 AM CDT...

At 404 AM CDT, Doppler radar was tracking a strong thunderstorm over
White House, or 11 miles northwest of Gallatin, moving southeast at
15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gallatin, Hendersonville, Mount Juliet, Goodlettsville, White House,
Millersville, Cross Plains, Portland, Orlinda, Cottontown, and
Bethpage.

This includes Interstate 65 between mile markers 105 and 119.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3646 8677 3662 8659 3647 8627 3624 8651
TIME...MOT...LOC 0904Z 307DEG 13KT 3648 8662

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, Jun 30, 4:27 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
427 AM CDT Sun Jun 30 2024

TNZ007-008-301000-
Robertson TN-Sumner TN-
427 AM CDT Sun Jun 30 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SUMNER AND
SOUTHEASTERN ROBERTSON COUNTIES THROUGH 500 AM CDT...

At 427 AM CDT, Doppler radar was tracking a strong thunderstorm near
White House, or 8 miles west of Gallatin, moving southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gallatin, Hendersonville, Goodlettsville, White House, Millersville,
Cross Plains, and Cottontown.

This includes Interstate 65 between mile markers 98 and 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3636 8637 3634 8639 3631 8639 3631 8641
      3634 8643 3634 8645 3630 8651 3628 8652
      3632 8655 3631 8656 3626 8657 3625 8661
      3628 8664 3629 8664 3634 8672 3644 8676
      3654 8662
TIME...MOT...LOC 0927Z 318DEG 11KT 3641 8661

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Shamburger
Local storm report, Jun 30, 4:49 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
449 AM CDT Sun Jun 30 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 AM     Flood            Cross Plains            36.55N 86.68W
06/30/2024                   Robertson          TN   Public

            Flooding reported on Owens Chapel Rd at
            Cross Plains Rd.

&&

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 4:05 AM CDTSpecial Weather StatementOHXSumner25 min
Jun 30, 4:27 AM CDTSpecial Weather StatementOHXSumner33 min
Jun 30, 4:46 AM CDTAreal Flood AdvisoryOHXRobertson, Sumner11 min
Jun 30, 5:00 AM CDTSpecial Weather StatementOHXSumner30 min
Jun 30, 3:09 PM CDTSpecial Weather StatementOHXSumner36 min
Jun 30, 3:16 PM CDTSpecial Weather StatementOHXCheatham29 min

Nearby

Flash Flood Warnings in Tennessee, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.